MAUDE Adverse Event Report: CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/02/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical review: a temporal relationship exists between pd therapy with the liberty select cycler and the patient¿s death.Currently, there have been no reported allegations nor is there objective evidence that a liberty select cycler malfunction or product deficiency was associated with the patient¿s death.The exact cause of the patient¿s death remains unknown and cannot be determined with the available information.However, the patient¿s nurse stated the patient had several comorbid conditions and was hospitalized when the death occurred.At the time this clinical investigation was completed, the cycler was not returned to the manufacturer.Regardless due to the death occurring during a pd treatment, the device cannot be completely excluded.
 
Event or Problem Description
On (b)(6) 2022, a registered nurse (rn) reported that this hospitalized patient expired during dwell 2 of a peritoneal dialysis (pd) treatment with the fresenius cycler.The nurse indicated the patient¿s death was not associated with the performance of the cycler.An additional follow-up call was made to the reporting nurse in attempt to gather more information about the nature of the event.However, the nurse was not able to provide specific patient details.The nurse stated the patent had several unspecified comorbid conditions.The nurse confirmed the patient expired on (b)(6) 2022but reported cause of death as unknown.However, it was stated the cycler was not retuned to manufacturer and the nurse reiterated the death was not related to the performance of the fresenius cycler.No other information was provided or available.
 
Event or Problem Description
On (b)(6) 2022, a registered nurse (rn) reported that this hospitalized patient expired during dwell 2 of a peritoneal dialysis (pd) treatment with the fresenius cycler.The nurse indicated the patient¿s death was not associated with the performance of the cycler.An additional follow-up call was made to the reporting nurse in attempt to gather more information about the nature of the event.However, the nurse was not able to provide specific patient details.The nurse stated the patent had several unspecified comorbid conditions.The nurse confirmed the patient expired on (b)(6) 2022 but reported cause of death as unknown.However, it was stated the cycler was not retuned to manufacturer and the nurse reiterated the death was not related to the performance of the fresenius cycler.No other information was provided or available.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15450944
Report Number0002937457-2022-01522
Device Sequence Number5594796
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number180111
Device Catalogue NumberRTLR180111
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer09/29/2022
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET ; LIBERTY CYCLER SET 
Outcome Attributed to Adverse Event Death;
Patient SexMale